MAUDE Adverse Event Report: SYNTHES GMBH 1.5/1.1MM DOUBLE DRILL SLEEVE FOR 1.5MM CORTEX SCREWS/RED; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 1.5/1.1MM DOUBLE DRILL SLEEVE FOR 1.5MM CORTEX SCREWS/RED; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.130.225
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Part # 03.130.225.Lot # 9894037.Manufacturing site: (b)(4).Release to warehouse date: 02 aug 2016.Supplier: n/a.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that doubledrillguide 1.5/1.1 had the 1.1 mm drill guide bent.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for doubledrillguide 1.5/1.1.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, when the drill sleeve was delivered to the hospital, it was confirmed that the drill sleeve was deformed.On (b)(6) 2022, the patient underwent open reduction internal fixation with the double drill sleeve for a metacarpal fracture.Because the drill sleeve was deformed, the surgeon used a va sleeve instead of the drill sleeve.The surgery was completed successfully without any surgical delay.This report involves one 1.5/1.1mm double drill sleeve for 1.5mm cortex screws/red.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 03.130.225, lot # 9894037, manufacturing site: werk bettlach, release to warehouse date: 02 aug 2016, supplier: n/a, expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 1.1 mm guide was deformed.No other problems identified.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the doubledrillguide 1.5/1.1, p/n: 03.130.225 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: se_419344 rev e current, b manufactured dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5/1.1MM DOUBLE DRILL SLEEVE FOR 1.5MM CORTEX SCREWS/RED
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15679368
Report Number8030965-2022-08983
Device Sequence Number14948138
Product Code FZX
UDI-Device Identifier07611819690677
UDI-Public(01)07611819690677
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.225
Device Lot Number9894037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown